Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 5, NWS Morristown, TN

October 1, 20114 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Oct 1, 2011, 3:34 PM EDT for 4 counties in Tennessee. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 3:34 PM EDT (19:34 UTC)
In effect from
Oct 2, 2011, 3:00 AM EDT
Expired
Oct 2, 2011, 10:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS74 KMRX 011934
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT SAT OCT 1 2011

...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU
TOWARDS SUNRISE...

.AN UNSEASONABLY COLD AIR MASS WILL AID IN THE DEVELOPMENT OF AREAS
OF FROST TOWARDS SUNRISE ON THE NORTHERN CUMBERLAND PLATEAU.
LINGERING CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO
WIDESPREAD...BUT CLEARING SKIES ARE POSSIBLE TOWARDS SUNRISE WHICH
WOULD LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST.


TNZ012>014-035-020400-
/O.NEW.KMRX.FR.Y.0005.111002T0700Z-111002T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
334 PM EDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM SUNDAY.

* EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP TOWARDS SUNRISE ON
  SUNDAY MORNING. CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO
  WIDESPREAD...BUT CLEARING SKIES WILL BE POSSIBLE TOWARDS SUNRISE
  WHICH SHOULD AID IN THE DEVELOPMENT OF WIDESPREAD FROST.

* TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

DMG
2 follow-up statements
401 
WWUS74 KMRX 020201
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1001 PM EDT SAT OCT 1 2011

...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU
TOWARDS SUNRISE...

.AN UNSEASONABLY COLD AIR MASS WILL AID IN THE DEVELOPMENT OF
AREAS OF FROST TOWARDS SUNRISE ON THE NORTHERN CUMBERLAND
PLATEAU. LINGERING CLOUDS MAY PREVENT THIS FROST FROM BECOMING
TOO WIDESPREAD...BUT CLEARING SKIES ARE POSSIBLE TOWARDS SUNRISE
WHICH WOULD LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST.

TNZ012>014-035-021015-
/O.CON.KMRX.FR.Y.0005.111002T0700Z-111002T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
1001 PM EDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
SUNDAY...

* EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP TOWARDS SUNRISE 
  ON SUNDAY MORNING. CLOUDS MAY PREVENT THIS FROST FROM BECOMING 
  TOO WIDESPREAD...BUT CLEARING SKIES WILL BE POSSIBLE TOWARDS 
  SUNRISE WHICH SHOULD AID IN THE DEVELOPMENT OF WIDESPREAD 
  FROST. 

* TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
601 
WWUS74 KMRX 020719 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 AM EDT SUN OCT 2 2011

...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU
TOWARDS SUNRISE...

.AN UNSEASONABLY COLD AIR MASS AND CLEARING SKIES WILL AID IN THE
DEVELOPMENT OF AREAS OF FROST TOWARDS SUNRISE ON THE NORTHERN
CUMBERLAND PLATEAU. 

TNZ012>014-035-021400-
/O.CON.KMRX.FR.Y.0005.000000T0000Z-111002T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
319 AM EDT SUN OCT 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* EVENT...AREAS OF FROST ARE EXPECTED THIS MORNING...AS
  TEMPERATURES FALL INTO THE 30S. THE CHANCE OF FROST WILL BE
  GREATEST IN VALLEYS.

* TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

DGS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:55 PM EDT, 39 minutes earlier.

Area forecast discussion, Oct 1, 2:55 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT SAT OCT 1 2011

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LARGE DOME OF HIGH PRESSURE CENTERED OVER THE UPPER
MS RIVER VALLEY...WITH AN UNSEASONABLY COLD AIR MASS OVER THE
FORECAST AREA. SATELLITE IMAGERY REVEALS AN EXTENSIVE AREA OF CLOUDS
OVER THE UPPER OHIO RIVER VALLEY AND CENTRAL APPALACHIANS ASSOCIATED
WITH A CUT-OFF UPPER-LEVEL LOW CENTERED OVER THE MID ATLANTIC REGION.
THIS UPPER LOW IS PROGGED LINGER OVER THE MID ATLANTIC REGION
THROUGH MONDAY NIGHT...BRINGING AN EXTENDED PERIOD OF CLOUDS AND A
FEW LIGHT SHOWERS MAINLY OVER THE NORTHERN HALF OF THE FORECAST
AREA. 850 MB TEMPS ARE PROGGED TO FALL BELOW FREEZING TONIGHT OVER
SOUTHWEST VA AND NORTHEAST TN...BUT MODEL SOUNDINGS INDICATE THAT
THE SATURATION REGION FOR PRECIP INITIATION MAY REMAIN WARM ENOUGH
(AROUND -5 C) FOR ANY PRECIP IN THE HIGHER ELEVATIONS TO HAVE A HARD
TIME CHANGING OVER TO SNOW. IN EITHER CASE...ONLY A DUSTING OF SNOW
ACCUMULATIONS SEEMS POSSIBLE SINCE THE GROUND TEMPS SHOULD ALSO BE
FAIRLY WARM. TEMPS ARE EXPECTED TO FALL INTO THE 30S TONIGHT AND
AGAIN SUNDAY NIGHT OVER MUCH OF THE FORECAST AREA...WHICH MAY LEAD
TO THE DEVELOPMENT OF SOME FROST AROUND SUNRISE EACH MORNING. THE
AMOUNT OF CLOUDS WILL COMPLICATE THIS POSSIBILITY...SO FOR NOW...
WILL ONLY MENTION PATCHY FROST FOR MOST AREAS. HOWEVER...WILL ISSUE
A FROST ADVISORY ACROSS THE NORTHERN CUMBERLAND PLATEAU WHERE FROST
MAY BE MORE WIDESPREAD. WILL NOT ISSUE A FREEZE WARNING FOR THE
MOUNTAINS SINCE ANY FREEZING TEMPS SHOULD MAINLY AFFECT THE HIGHEST
ELEVATION ABOVE 4500 FEET...BUT WILL CONTINUE THE SPECIAL WEATHER
STATEMENT TO ADDRESS THESE COLD WEATHER ISSUES. AS FOR TEMPS...GFS
AND NAM GUIDANCE NUMBERS ARE IN GENERAL AGREEMENT THROUGH MONDAY
NIGHT...BUT WILL COMPROMISE WHERE DIFFERENCES ARE NOTED.

.LONG TERM (TUESDAY THROUGH SATURDAY)...QUIET EXTENDED PERIOD ON TAP
WITH A STRONG RIDGE OF HIGH PRESSURE BUILDING IN. THIS WILL KEEP
CONDITIONS DRY WITH ONLY A FEW CLOUDS AND ALLOW TEMPERATURES TO WARM
TO NEAR SEASONAL LEVELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   41  66  42  72  47 /   0   0   0   0   0
KNOXVILLE AIRPORT, TN     38  61  39  67  44 /  10   0   0   0   0
OAK RIDGE, TN             38  60  39  66  44 /  10   0   0   0   0
TRI CITIES AIRPORT, TN    38  57  39  63  41 /  20  20  20  10   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 3 AM TO 10 AM EDT SUNDAY FOR THE FOLLOWING
     ZONES: CAMPBELL...CLAIBORNE...MORGAN...SCOTT TN.

VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Oct 1, 3:22 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 AM EDT SAT OCT 1 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
322 AM EDT SAT OCT 1 2011 /222 AM CDT SAT OCT 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY COOL AIR WILL CONTINUE TO FLOW INTO THE REGION TODAY
BEHIND A STRONG COLD FRONT.BREEZY CONDITIONS ARE ALSO EXPECTED
TODAY...WITH NORTHWEST WINDS IN THE MOUNTAINS BETWEEN 15 AND 25 MPH
WITH HIGHER GUSTS. SCATTERED TO ISOLATES SNOW SHOWERS WILL BE
POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND
SOUTHWEST VIRGINIA TONIGHT...BUT ANY ACCUMULATIONS WILL BE VERY
LIGHT. OVERNIGHT LOWS WILL DIP INTO THE 30S OVER PARTS OF
SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE TONIGHT...AS WELL AS
THE HIGHER TERRAIN AREAS OF EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA. POCKETS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE IN
SHELTERED VALLEYS AND IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW TEMPERATURES SUNDAY NIGHT ARE EXPECTED TO FALL INTO THE 30S
AGAIN ACROSS NORTHERN AND CENTRAL PORTIONS OF THE TENNESSEE
VALLEY...WITH POCKETS OF SUB-FREEZING TEMPERATURES POSSIBLE IN
SHELTERED VALLEYS AND IN THE MOUNTAINS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.